MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH*THORACIC TROCAR SLEEV; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number TT012
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Additional information was requested and the following was obtained: "the broken piece was retrieved, so no pieces left in the patient.The broken piece has been discarded and will not be returning.The patient is stable after the operation." attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a thoracoscopic pneumonectomy, a part of the outer seal fell off.The fallen part has been retrieved.There was too much pressure on the device.The device was used on the lung.Another device was used to complete the case.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/7/2023.D4: batch # unk.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the tt012 device was received with the tip of the sleeve broken.The piece of the sleeve was returned inside a petri dish.In addition, the tyvek was returned along with the instrument.The event reported was confirmed and it is related to improper use of the device.One possible cause for the damage found on the sleeve may be excessive external load placed on the device.Please reference the instruction for use for more information.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.

Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16539284
Report Number3005075853-2023-01537
Device Sequence Number6388941
Product Code GEA
UDI-Device Identifier10705036013372
UDI-Public10705036013372
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTT012
Device Catalogue NumberTT012
Device Lot Number839A59
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date04/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown